Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

On Some Models of the Gestation Period for Live Births

Suddhendu Biswas
Sankhyā: The Indian Journal of Statistics, Series B (1960-2002)
Vol. 34, No. 1 (Mar., 1972), pp. 79-88
Published by: Springer on behalf of the Indian Statistical Institute
Stable URL: http://www.jstor.org/stable/25051781
Page Count: 10
  • Download ($43.95)
  • Cite this Item
On Some Models of the Gestation Period for Live Births
Preview not available

Abstract

The purpose of the present communication is to examine the validity of an inflated linear model and a single equation non-linear variant of the same to describe the variation in the human gestation period for live birth. An asymmetrical triangular distribution was fitted but found inappropriate to describe the variation especially on account of large clustering of frequencies in some of the cells. In view of this difficulty the same triangular distribution was subsequently inflated and the inflated distribution was found suitable to serve as a simple probabilistic model of the gestation period. The inflated linear model so obtained was further utilised to construct an approximate life table of the human gestation period for live birth. A non-linear model based on the mixture of the waiting time and the normal distribution has also been derived and tested for certain practical utilities mentioned in the text.

Page Thumbnails

  • Thumbnail: Page 
79
    79
  • Thumbnail: Page 
80
    80
  • Thumbnail: Page 
81
    81
  • Thumbnail: Page 
82
    82
  • Thumbnail: Page 
83
    83
  • Thumbnail: Page 
84
    84
  • Thumbnail: Page 
85
    85
  • Thumbnail: Page 
86
    86
  • Thumbnail: Page 
87
    87
  • Thumbnail: Page 
88
    88